MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 68 reperfusion catheter (ace 68).During the procedure, the tip of the ace 68 became collapsed after continued use.Therefore, the ace 68 was removed and the procedure was completed using non-penumbra devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the penumbra system ace 68 reperfusion catheter (ace 68) was bent approximately 110.0 cm from the hub.The ace 68 was kinked repeatedly from 118.0 cm from the hub to the distal tip.The ace 68 was stretched approximately 131.0 cm from the hub.Conclusions: evaluation of the device revealed the distal tip of the ace 68 was repeatedly kinked, and the distal region was bent and stretched.These damages are likely a result of the repeated attempts to advance and retract the ace 68 against resistance.The non-penumbra devices mentioned in the complaint were not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6276074
Report Number3005168196-2017-00115
Device Sequence Number13664025
Product Code NRY
UDI-Device Identifier00814548016597
UDI-Public00814548016597
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/08/2019
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF71727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR